MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL G2 TDL COMPLEX XTRASOFT COIL 4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL G2 TDL COMPLEX XTRASOFT COIL 4; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CX0410
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter information such as the name, phone and email address are not available / unknown.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (s12733) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting a carotid cavernous fistula that was 20 mm x 18.9 mm, it was reported that the physician encountered much resistance while advancing the 4 mm x 10 cm orbit galaxy g2 complex xtrasoft coil (641cx0410 / s12733) toward the target lesion through the microcatheter (headway duo, microvention-terumo) that the coil became stretched when it was removed.Continuous flush was reported to have been maintained through the microcatheter.There was no resistance between the guidewire and the microcatheter while the target site was being accessed.Prior to the resistance issue encountered by the 4 mm x 10 cm orbit galaxy g2 complex xtrasoft coil, there were 8 coils that were successfully advanced through the same microcatheter without any resistance.There was no kink on the microcatheter that could have contributed to the reported issue.There was a one to one relationship between the delivery tube that was maintained, but this was not verified with fluoroscopy.It was confirmed that there was no entanglement with previously placed coil.No additional intervention was needed; the entire orbit galaxy g2 coil was removed and a replacement coil was used to complete the procedure.There was no report of any patient consequence or complications associated with the reported event.The product is available to be returned for evaluation and analysis.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device and to make corrections to the manufacture information.Conclusion: the healthcare professional reported that during the coil embolization procedure targeting a carotid cavernous fistula that was 20 mm x 18.9 mm, it was reported that the physician encountered much resistance while advancing the 4 mm x 10 cm orbit galaxy g2 complex xtrasoft coil (641cx0410 / s12733) toward the target lesion through the microcatheter (headway duo, microvention-terumo) that the coil became stretched when it was removed.Continuous flush was reported to have been maintained through the microcatheter.There was no resistance between the guidewire and the microcatheter while the target site was being accessed.Prior to the resistance issue encountered by the 4 mm x 10 cm orbit galaxy g2 complex xtrasoft coil, there were 8 coils that were successfully advanced through the same microcatheter without any resistance.There was no kink on the microcatheter that could have contributed to the reported issue.There was a one to one relationship between the delivery tube that was maintained, but this was not verified with fluoroscopy.It was confirmed that there was no entanglement with previously placed coil.No additional intervention was needed; the entire orbit galaxy g2 coil was removed and a replacement coil was used to complete the procedure.There was no report of any patient consequence or complications associated with the reported event.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4 mm x 10 cm orbit galaxy g2 complex xtrasoft coil was received contained in a pouch.The device underwent visual inspection.The hub was observed without any damage.The device positioning unit (dpu) had several kink areas.The resheathing tool was in good condition.The coil introducer was unzipped but in good condition.Microscopic inspection was performed on the device.The v-notch has no appearance of damage.The resistance heating (rh) and the articulation join were in good condition but protruded from the introducer.There is no evidence on the rh indicating that it had been heated.The embolic coil was inside of the v-notch and in a stretched condition.The condition of the returned device precluded functional testing.The reported issue that the physician encountered much resistance while advancing the 4 mm x 10 cm orbit galaxy g2 complex xtrasoft coil toward the target lesion through the headway microcatheter could not be confirmed through functional testing.The reported stretched coil was confirmed based on the observation made at high magnification on the returned device; the embolic coil still inside the v-notch was in stretched condition.A review of manufacturing documentation associated with this lot (s12733) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.The 4 mm x 10 cm orbit galaxy g2 complex xtrasoft coil was returned for evaluation and the reported stretched condition was confirm through the microscopic inspection of the embolic coil.The exact cause of the stretched condition cannot be conclusively determined, however, the reported resistance that was encountered when the coil was being advanced through the microcatheter which promoted the coil to be removed most likely contributed to the reported stretched condition of the coil.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4 mm x 10 cm orbit galaxy g2 complex xtrasoft coil left the manufacturing facility with the coil in the observed stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on (b)(6) 2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
G2 TDL COMPLEX XTRASOFT COIL 4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CA CH-24 00
SZ  CH-2400
MDR Report Key8469768
Report Number3008114965-2019-00956
Device Sequence Number11076150
Product Code KRD
UDI-Device Identifier10878528009389
UDI-Public10878528009389
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number641CX0410
Device Lot NumberS12733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer05/14/2019
06/06/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date05/14/2019
06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1